MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-96-80-20
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Aneurysm (1708); Occlusion (1984); Thrombus (2101)
Date of Event 07/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full review of the device history record for this device has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the device has not met the final release criteria.The physician has stated that the occlusion of the internal iliac artery was not identified during the original procedure and would have placed a bare stent at that time if detected.The diameter of the left cia was 15-16 mm, however the diameter right above the iia bifurcation was 11 mm.A contralateral limb of 18mm in diameter was implanted which was therefore oversized by 39%.The instructions for use recommends oversizing no more than 20%.It is likely that the occlusion was caused by the inappropriate contralateral limb diameter size of 18 mm against the narrow access vessel diameter.
 
Event or Problem Description
Original evar was performed (b)(6) 2016.A main body was inserted by the right approach in accordance to the ifu.The physician successfully completed the procedure with no issues.When the patient was followed up, the abi (ankle brachial index) value became worse.The physician confirmed that thrombus was present inside the left contralateral limb.The angiography revealed the internal iliac artery however the proximal portion was occluded.The physician aspirated the thrombus inside the contralateral socket with a catheter shaped vs then inflated the balloon catheter.The internal iliac artery remained occluded and the physician tried to resolve by attempting to push up the distal contralateral limb with a coda balloon.In addition it was confirmed that the external iliac artery was stenosed, this was resolved and the abi value was recovered.The procedure was completed by placing an express (vascular) ld10-37 in the distal portion of the contralateral limb.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5972522
Report Number3004753364-2016-00029
Device Sequence Number16241014
Product Code MIH
UDI-Device Identifier05055715607070
UDI-Public(01)05055715607070(17)170715(10)CP65182-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/15/2017
Device Model NumberSG-HBB-24-96-80-20
Device Lot NumberCP65182-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2016
Initial Report FDA Received Date09/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR